MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804350-38
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: device code 2017 - failure to follow steps / instructions, sheath removal.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right coronary artery.The patient was being urgently treated for a st-segment elevation myocardial infarction (stemi); therefore, the 3.5x38mm xience skypoint stent delivery system (sds) was opened and put straight into the patient¿s body without prepping.The sds was advanced and deployed; however, once the sds was removed and angiography was performed it was noted that there was no stent at the deployment site.The vessel looked as if it had just been ballooned.Post-procedure the stent was found on the stylet and partially in the protective sheath.It was reported that the tech was removing the protective sheath and stylet but, pinched too hard and the stent came off with it.The procedure was successfully completed with the deployment of a new 3.5x38mm xience skypoint stent.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported that the tech was removing the protective sheath and stylet but, pinched too hard and the stent came off with it.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: remove the product mandrel and protective sheath by grasping the catheter just proximal to the stent (at the proximal balloon bond site), and with the other hand, grasp the stent protector and gently remove distally.It was also reported that the stent delivery system was used without prepping prior to use.In this case, it is likely the reported user error related to pinching during sheath stylet removal caused the reported stent dislodgement during sheath removal.The device was used after the stent dislodgement without prepping with contrast against instructions for use.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9, h3.The device was initially reported as returning for analysis, but the device was not returned.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17757647
Report Number2024168-2023-10062
Device Sequence Number17808511
Product Code NIQ
UDI-Device Identifier08717648233449
UDI-Public08717648233449
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2024
Device Catalogue Number1804350-38
Device Lot Number2111541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale
Patient Weight64 KG